Weibull Distributions and Extreme Wind Speeds

by Emil Simiu, (M.ASCE), Research Engr.; Center for Building Tech., National Engrg. Lab., National Bureau of Standards, Washington, D.C.,
James J. Filliben, Mathematical Statistician; Center for Applied Mathematics, National Engrg. Lab., National Bureau of Standards, Washington, D.C.,


Serial Information: Journal of the Structural Division, 1980, Vol. 106, Issue 12, Pg. 2365-2374


Document Type: Journal Paper

Errata: (See full record)

Abstract: An investigation is presented into the question of whether or not it may be assumed that the annual extreme wind speeds population at various stations is described by probabilistic models with shorter tails than the Type I distribution. Statistical evidence, based on compararive analysis of annual extreme wind data of and data generated by Monte Carlo simulation, appears to support the validity of this assumption for a large number of stations in the United States.

Subject Headings: Wind speed | Data analysis | Probability distribution | Probability | Monte Carlo method | North America | Europe | United States | Monaco | Monte Carlo

Services: Buy this book/Buy this article

 

Return to search